U.S. doctors online nowAsk doctors free
Concord, CA
A 33-year-old female asked:

why can't i drink tea or soda with risperdal tablets?? i'm new to this drug.

1 doctor answer1 doctor weighed in
Dr. Mark Rego
Psychiatry 36 years experience
You can: Your doctor is probably having you avoid caffeine. Nothing terrible will happen. Nonetheless you should discuss this with your doctor as perhaps he/she has a particular concern about you and caffeine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

SC
A 56-year-old member asked:

Is risperadone harmful for an 80 yr old in a-fib ?

5 doctor answers12 doctors weighed in
Dr. Leonard Lado
Psychiatry 32 years experience
Risperidone: It depends of various factors. 1. If the person has multiple other medications this increases the risk of side effects 2. If the persons has impaired metabolism and this can checked but a simple swab test from assurerx.Com which you will see if they can metabolize the drug 3. If the person has diabetes not under good control then taking the medication is not a good a idea.
Dr. Jeffrey Weyeneth
Dr. Jeffrey Weyeneth commented
Psychiatry 27 years experience
Who is managing this person's a-fib? I would talk to that doctor about any meds this patient is taking.
Jan 30, 2012
A 38-year-old member asked:

How do you wean a person off risperidal (risperidone)?

1 doctor answer2 doctors weighed in
Dr. Douglas Bey
Psychiatry 57 years experience
Gradually reduce dos: You r trying to avoid an exacerbation of psychotic symptoms so reduce dose and wait a month to six weeks before dropping the dose further if sx appear increase to previous level.
A 36-year-old member asked:

If you go off risperidal (risperidone) without doctor supervision could it have serious health risks?

1 doctor answer8 doctors weighed in
Dr. Allison Greco
Dr. Allison Grecoanswered
General Practice 9 years experience
Yes: Psychiatric medications such as Risperdal have serious side effects, and also cause physical withdrawal problems. In addition to experiencing physical withdrawal symptoms, you are likely to have re-occurrence of the psychiatric symptoms the Risperdal was treating in the first place. Please see your doctor right away to discuss whether or not you should discontinue this medication.
A 31-year-old member asked:

Risperidal (risperidone) side effects: what can I expect to go away?

1 doctor answer4 doctors weighed in
Dr. Brad Bobrin
Psychiatry 26 years experience
It depends: Sedation usually goes away, weight usually does not, the movemnt side effects usually do not go away on their own, stomach side effects usualy go away, sexual side effects usually do not. Side effects are often remiated by lowering the dose. If that doesn't work, and sometimes it doesn't, then the Risperdal will have to be stopped.
A 34-year-old member asked:

What are the symptoms of coming off risperdal?

1 doctor answer3 doctors weighed in
Dr. Mark Reynolds
Psychiatry 33 years experience
Depends: One should always speak to the prescribing physician before stopping a medication. For most people coming off of Risperidone there are not any. However if treatment is suddenly stopped the symptoms being treated could recur. Stopping suddenly may also rarely cause sweating, nausea, vomiting, difficulty sleeping or tremor, and very rarely muscle cramps, abnormal muscle movements or restlessness.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 6, 2019

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.